Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hello everybody.

I have moderate (on the verge of severe) acne and I will be starting accutane next week and I'm excited about it.
I know it works wonders on active acne and my doctor guaranteed me that it WILL work.

However, I have red marks on my face from previous acne, quite a lot actually on my jawlines and temples and I was wondering if accutane helped clear these red marks as well as clear active acne?

My derm told me that I shouldn't use any other acne medication while on acne and I'm guessing, using a dermaroller is a bad idea aswell.

What have you guys experienced with accutane and red marks?
Thank you

Share this post


Link to post
Share on other sites

I haven't used accutane, but I've read a lot of accounts that it doesn't help with red marks.

Assuming that the accutane works, though, you won't be building up a collection of red marks and they'll all go within a couple of months of your acne stopping.

Good luck!

Share this post


Link to post
Share on other sites

This is hyperpigmentation and does fade - I used to have it severely (last year) when my acne was its worse, and now it's only a moderate issue for me. My skin isn't intensely dry at all on 20mg so I might exfoliate lightly, even though I'm not strictly allowed to. Accutane won't help it unless your skin happens to get so dry that it starts peeling off in layers (which you won't want, haha!).

I'm one month into accutane and my skin has already started clearing. When you stop forming active, painful pustules, even if you have hyperpigmentation, you really begin to feel like a normal person with normal skin again.  I doubt you'll worry about the hyperpigmentation once your acne goes away, and it'll fade anyway.

Share this post


Link to post
Share on other sites

Accutane will not help with clearing the red marks themselves, however, all of the moisturizer and oil you slab on your face all day every day will!  Just buy good-quality, nourishing moisturizers and oils.  Vitamin E will help and I've heard great things about jojoba oil.  Slather on moisturizer in the morning and oil at night, every day, multiple times if you are home throughout the day.  These things should help the red marks over the course of Accutane.  Oh, and definitely DON'T use the derma-roller!  Your skin will be so fragile and irritated on Accutane.  Poking it with tiny needles over still active acne is the worst thing you could do!  Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×